Alert archive / Mississippi / Flash Flood Warnings in 2005
Flash Flood Warning 17, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Aug 4, 2005, 4:25 PM CDT for Jackson County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2005, 4:25 PM CDT (21:25 UTC)
- Expired
- Aug 4, 2005, 5:00 PM CDT
- In force
- 35 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Jackson County, MS
The radar
The Mobile radar (KMOB), 59 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1008 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 042126 FFWLIX MSC059-042200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS-BATON ROUGE LA ISSUED BY NATIONAL WEATHER SERVICE MOBILE AL 425 PM CDT THU AUG 4 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... JACKSON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 500 PM CDT * AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 15 MILES EAST OF MOSS POINT. THE STORM PRODUCING VERY HEAVY RAIN WAS DRIFTING SOUTHWEST LESS THAN 5 MPH. RAINFALL AMOUNTS OF 3 TO 5 INCHES IN A SHORT PERIOD OF TIME ARE LIKELY OVER THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES...AS WELL AS OTHER POUR DRAINAGE AND LOW LYING AREAS. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. REMEMBER...IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3038 8833 3049 8866 3013 8900 2995 8884 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 4:06 PM CDT, 19 minutes earlier.
Area forecast discussion, Aug 4, 4:06 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 406 PM CDT THU AUG 4 2005 .DISCUSSION...WILL HAVE TO BE BRIEF DUE TO EQUIPMENT PROBLEMS. STAGNANT PATTERN LOOKS TO CONTINUE ACROSS THE THROUGH THE WEEKEND PERIOD AS A GENERAL WEAKNESS REMAINS ALOFT. RAIN CHANCES NOT QUITE AS HIGH AS PREVIOUS MODEL RUNS SUGGEST ALTHOUGH A THREAT FOR LOCALLY HEAVY RAIN AND POSSIBLE FLOODING WILL CONTINUE FOR THE NEXT FEW DAYS. && .PRELIMINARY POINT TEMPS/POPS... MCB 71 90 70 90 / 20 40 20 40 BTR 72 92 72 92 / 30 50 20 50 MSY 75 91 76 90 / 30 50 30 50 GPT 72 88 72 88 / 30 50 30 50 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 09
Hazardous weather outlook, Aug 4, 10:30 AM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1030 AM CDT THU AUG 04 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-051100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1030 AM CDT THU AUG 04 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEAST LOUISIANA AND EXTREME SOUTH MISSISSIPPI THIS AFTERNOON AND THIS EVENING. ISOLATED SPOTS MAY RECEIVE UP TO 2 TO 3 INCHES WITH SOME FLOODING OF STREETS...SMALL STREAMS...AND LOW LYING AREAS. IN ADDITION...FREQUENT LIGHTNING STRIKES AND GUSTY WINDS OF 25 TO 35 MPH CAN BE EXPECTED WITH THE STRONGER THUNDERSTORMS. ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT THOUGH IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER LEVEL LOW PRESSURE SYSTEM IS EXPECTED TO MOVE WEST ACROSS THE OUTLOOK AREA FRIDAY THROUGH SUNDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THIS TIME PERIOD. LOCALLY HEAVY RAINFALL RESULTING IN FLOODING OF STREETS AND LOW LYING AREAS IS ALSO POSSIBLE WITH THE STRONGER STORMS AND A FLOOD WATCH MAY BE REQUIRED. SCATTERED SHOWERS AND THUNDERSTORM ARE POSSIBLE MONDAY THROUGH WEDNESDAY. ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED FRIDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Aug 4, 2:02 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS-BATON ROUGE LA ISSUED BY NATIONAL WEATHER SERVICE MOBILE AL 202 PM CDT THU AUG 4 2005 LAZ040-062-041930- ORLEANS-ST. TAMMANY- INCLUDING THE CITIES OF...EDEN ISLE... 202 PM CDT THU AUG 4 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ORLEANS AND ST. TAMMANY PARISHES... AT 129 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES NORTHEAST OF EDEN ISLE...AND MOVING SOUTHWEST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... EDEN ISLE THROUGH 230 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Nearby
Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.